# SDR WWQ2008F00000

- Difficulty date: August 2, 2008
- Submitted: August 8, 2008
- Operation: Air carrier
- Aircraft: N712AS
- Make and model: Gulstm G1159
- Aircraft serial: 423
- Engine: Rroyce SPEY*
- System (JASC): 3442 · Weather Radar System
- Part: Display
- Part number: MI5853511
- Part serial: 1093
- Condition: Shorted
- Location: Weather Radar
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT WW171.  DEPARTED MIV TO IAD.  CLIMBING OUT OF 8000 FT, CREW NOTICED THE RADAR SCREEN START TO FLICKER.  IMMEDIATELY SHUT THE RADAR OFF.  CREW DETECTED WHAT APPEARED TO BE SMOKE RELATED TO ELECTRICAL FIRE.  CREW SAW HEAVY SMOKE COMING OUT OF THE DASHBOARD.  DECLARED AN EMERGENCY.  AFTER PERFORMING CORRECT CHECKLIST & ASSESSING THE SITUATION SMOKE HAD DISSIPATED & CAPT DECIDED THAT THERE WAS NO LONGER AN EMERGENCY.  REQUESTED TO FLY BACK TO MIV.  LANDED AT 1405 WITH NO ADDITIONAL PROBLEMS.  INSPECTED THE COCKPIT & DETERMINED THE WEATHER RADAR CONTROL UNIT (CRT) HAD SHORTED OUT INTERNALLY.  INSPECTED BEHIND THE INSTRUMENT PANEL & ASSOCIATED WIRING GOING TO THE WEATHER RADAR CONTROL UNIT (CRT), & NO DEFECTS NOTED.  REMOVED THE BAD CRT & INSTALLED & INSPECTED CRT.  PERFORMED OPERATIONAL CHECKS OF THE SYSTEM.  ALL OPERATIONAL CHECKS GOOD WITH NO DEFECT NOTED.  (S)
